Friday, August 15, 2008

New Depakote Safety Warnings


New to Somebody Heal Me? Subscribe to the Somebody Heal Me feed:
Subscribe in a reader or subscribe by e-mail. Follow me on Twitter @somebodyhealme.

The FDA has issued two warnings about potential risks associated with use of divalproex sodium (Depakote).

FDA Safety Changes: Depakote, Depakote ER, Antibiotics

Hypothermia, an unintential drop in body core temperature to less than 35 degrees, has been observed in both patients using divalproex sodium alone and using divalproex sodium in conjunction with topamirate (Topamax). It has even occurred in patients who tolerated either drug individually.

Additionally, the FDA warns that use of antibiotics while on valproate therapy can diminish the effectiveness of divalproex sodium.

If you have concerns about these issues, please discuss them with your doctors. Do not stop taking your medication without consulting with them first.

Technorati Tags: , , , , , , , ,


Subscribe to the Somebody Heal Me feed: Subscribe in a reader or subscribe by e-mail.

Photo Sharing and Video Hosting at Photobucket Content by Diana E. Lee.